MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, a possible type 3a or type 1a endoleak was identified (exact date is unknown).A computed tomography (ct) also showed "bird beak" of the proximal portion of the stent graft categorized as bucked materials.The patient is currently stable and being monitored while an intervention is being discussed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak is confirmed.The type 3a endoleak of the proximal component and main body is unconfirmed.The buckled proximal extension material is confirmed.This is moderately consistent with the reported adverse event/incident.The buckling of the proximal stent was likely due to the sharp aortic angle at implant (63 degrees) - anatomy related.The clinical assessment also determined that there was a type 2 endoleak (non-device related) from the lumbar artery that was not included in the event as reported.The type 2 endoleak was discovered during a review of the post index ct scan.Procedure related harms for this complaint could not be determined.The final patient status was reported as being monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: b5: describe event or problem has been updated g3: awareness date has been updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa).Approximately three (3) years post initial procedure, a possible type 3a or type 1a endoleak was identified (exact date is unknown).A computed tomography (ct) also showed "bird beak" of the proximal portion of the stent graft categorized as bucked materials.The patient is currently stable and being monitored while an intervention is being discussed.Additional information: an internal clinical assessment determined that there was a type 2 endoleak (non-device related) from the lumbar artery that was not included in the event as reported.The type 2 endoleak was discovered during a review of the post index ct scan.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16135234
Report Number2031527-2023-00005
Device Sequence Number6516689
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)200614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2022
Device Model NumberBEA28-90/I20-30
Device Lot Number2257526010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2022
Supplement Date Received by Manufacturer01/30/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFRARENAL AORTIC EXTENSION, LOT # 1759545004
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale